Some classes of inverse problems for mixed type equations of second order

  • Jamalov Sirozhiddin Z., Academy of Sciences of the Republic of Uzbekistan, Institute of Mathematics, 81 M. Ulugbek Street, Akademgorodok, Tashkent 100170, Uzbekistan
  • Pyatkov Sergey G., Yugra State University, 16 Chekhov Street, Khanty-Mansyisk 628012, Russia; Sobolev Institute of Mathematics, 4 Acad. Koptyug Avenue, Novosibirsk 630090, Russia
Keywords: mixed type equation, inverse problem, source function, gas dynamics


In the Sobolev spaces, we consider the well-posedness questions for the inverse problem of recovering the source function of a mixed type equation of second order. The overdetermination conditions are the values of a solution on a collection of planes of dimension n − 1. The unknowns occurring in the right-hand side depend on time and n − 1 unknown space variables. Under certain natural conditions on the data of the problem, we obtain existence and uniqueness theorems for generalized solutions to this problem. The conditions on the data almost coincide with those ensuring solvability of the direct problem. The parameter continuation method and a priori estimates are used to validate the results. The method allows us to generalize the results to the case of smoother data and regular solutions.


Vragov V. N., Boundary Value Problems for Nonclassical Equations of Mathematical Physics [in Russian], Novosib. Gos. Univ., Novosibirsk (1983).

Egorov I. E. and Fedorov V. E., Higher-Order Nonclassical Equations of Mathematical Physics [in Russian], Vychislit. Tsentr SO RAN, Novosibirsk (1995).

Kabanikhin S. I., Inverse and Ill-Posed Problems Theory and Applications, De Gruyter, Berlin, Boston (2012).

Prilepko A. I., Orlovsky D. G., and Vasin I. A., Methods for Solving Inverse Problems in Mathematical Physics, Marcel Dekker, Inc., New York (1999).

Belov Ya. Ya., Inverse Problems for Parabolic Equations, VSP, Utrecht (2002).

Pyatkov S. G. and Samkov M. L., “On some classes of coefficient inverse problems for parabolic systems of equations,” Sib. Adv. Math., 22, No. 4, 287–302 (2012).

Jamalov S. Z., “On correctness of nonlocal edge problem with constant coefficient for multidimensional second order equation of mixed type [in Russian],” Mat. Zamet. SVFU, 24, No. 4, 17–27 (2017).

Jamalov S. Z., “The linear inverse problem for the mixed type equation of second order with nonlocal boundary conditions in three-dimensional space [in Russian],” Vestn. KRAUNC, Fiz.-Mat. Nauki, 17, No. 1, 7–13 (2017).

Sabitov K. B., Direct and Inverse Problems for Mixed Parabolic-Hyperbolic Type Equations [in Russian], Nauka, St. Petersburg (2016).

Sabitov K. B. and Sidorov S. N., “Inverse problem for degenerate parabolic-hyperbolic equation with nonlocal boundary condition,” Russ. Math., 59, No. 1, 39–50 (2015).

Sabitov K. B. and Safin E. M., “The inverse problem for an equation of mixed parabolic hyperbolic type,” Math. Notes, 87, No. 5–6, 880–889 (2010).

Megrabov A. G., Forward and Inverse Problems for Hyperbolic, Elliptic and Mixed Type Equations, De Gruyter, Berlin, Boston (2013).

Triebel H., Interpolation Theory, Function Spaces, Differential Operators, North-Holland Publ., Amsterdam (1978) (North-Holland Math. Library; V. 18).

Amann H. “Compact embeddings of vector-valued Sobolev and Besov spaces,” Glasnik Mat., Ser. III, 35, No. 1, 161–177 (2000).

Lieberman G. M., Second Order Parabolic Differential Equations, World Sci. Publ. Co., Singapore (1996).

Egorov I. E., “Application of modified Galerkin method to the first boundary value problem for a mixed type equation [in Russian],” Mat. Zamet. SVFU, 22, No. 3, 3–10 (2015).
How to Cite
Jamalov, S. and Pyatkov, S. ( ) “Some classes of inverse problems for mixed type equations of second order”, Mathematical notes of NEFU, 25(4), pp. 3-14. doi: